Massachusetts, 2018

High Wind in Massachusetts, April 16, 2018

April 16, 2018 · NWS ALY · 2 events in 2 counties and zones

Behind a departing frontal system, a strong low pressure system and upper level low passed through the region, bringing high winds to the area. These high winds resulted in numerous trees down and power outages, with peak wind gusts up to 49 mph recorded at North Adams.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Behind a departing frontal system, a strong low pressure system and upper level low passed through the region, bringing high winds to the area. These high winds resulted in numerous trees down and power outages, with peak wind gusts up to 49 mph recorded at North Adams.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 16, 5:53 AM EST, 7 minutes earlier.

Area forecast discussion, Apr 16, 5:53 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Albany NY
653 AM EDT Mon Apr 16 2018

.SYNOPSIS...
Periods of wintry mixed precipitation this morning will
transition to rain and become heavy at times into the afternoon.
In addition, strong to damaging easterly winds are expected
across most areas. Precipitation will gradually diminish this
evening into tonight, turning to snow with light accumulation
expected over the western Adirondacks. Continued mostly cloudy
and cool on Tuesday with scattered rain and snow showers.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Winter Weather Advisories remain in effect through 10 am for all
zones except the Hudson Valley south of Albany and the Taconics.
They remain in effect until 2 pm for the southern Adirondacks
and southern Greens.

High Wind Warnings are in effect for the southern Greens,
Berkshires, Taconics, and Washington County through 8 pm. Wind
Advisories remain in effect for much of the remainder of the
forecast area.

As of 650 am, cancelled the winter weather advisory for the
Hudson Valley south of Albany and the Taconics where
temperatures have risen above freezing. Rest of the forecast
remains on track.

Previous discussion...

As of 430 am, water vapor imagery depicts large moisture plume
extending from the Caribbean up the Eastern Seaboard ahead of an
expansive upper low. Sharpest piece of embedded vorticity is
tracking northward through the Carolinas and Virginia, with a
swath of moderate to heavy rain and a few embedded thunderstorms
ahead of it. Closer to home, scattered to numerous showers exist
as isentropic lift gradually increases in concert with a strong
low-level jet. P-type of rain, sleet, and freezing rain has been
occurring depending on elevation and intensity of the showers.
East to northeast low-level flow has kept temperatures from
budging much overnight, with most areas near or below freezing.
As a result, extended winter weather advisories into this
morning except for the southern Adirondacks and southern Greens
which were extended into early this afternoon. Temps will only
slowly rise today after sunrise with the obscured April sun and
some downsloping effects in the valleys counteracting the cool
easterly flow. Went on the cooler side of guidance for temps
today, however temps may briefly spike south of Albany if a more
southeasterly component of the winds develop.

Easterly winds will be an issue today as winds at 2kft increase
to 50-65 kt per the NAM. High wind warning remains in effect for
high terrain areas and favored downslope regions of western New
England and adjacent eastern New York. Gusts close to warning
criteria are expected across the western Mohawk Valley as well,
with MAV/MET indicating 25-30kt sustained winds for KRME, NAM
BUFKIT showing ~50kt atop the mixed layer, and HRRR/RAP explicit
gust forecast around 50 kt. Opted to keep the advisory going
here, though, given uncertainty with respect to the easterly
flow being able to transport this momentum to the surface, in
collaboration with WFO BGM. All wind headlines remain unchanged.
The wind is expected to increase through midmorning into early
afternoon before diminishing in the late afternoon/evening as
the weaker pressure gradient associated with the surface low
approaches. Areas of ice on trees at higher elevations will not
help matters and power outages/wind damage is anticipated.

Precipitation will become steadier after sunrise through the
midmorning hours from south to north as dynamic forcing ahead of
the upper low increases and the low-level jet continues to pump
moisture northward. H850 wind magnitudes increase to 70-80 kt
(v-component of which is 3-4 SD above normal per GEFS) and H850
dewpoints increase to around 10C for a time this morning into
early afternoon. In addition, Showalter values fall below zero,
and isolated thunder has been observed upstream. This points to
the possibility of heavy rainfall, especially for points south
of the Capital District, and we included this wording in the
forecast. Considered a flash flood watch for the southern
Catskills given the strong SSE low-level jet intersecting the
terrain, but decided against it given the fairly narrow and
progressive moisture plume. Still, some poor drainage flooding
is possible and isolated flash flooding cannot be ruled out,
especially in thunderstorms.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Strong cold advection occurs this evening after the surface low
tracks through the forecast area, turning any lingering
precipitation to snow tonight. With cyclonic flow remaining
overhead and some orographic component, expect some light
accumulation across the western Adirondacks. There actually
remains a good deal of mid/upper level moisture, especially
north of Albany tonight into Tuesday, allowing for a healthy
amount of clouds and at least scattered showers to continue.
Lake- induced instability becomes a factor by Tuesday over the
western Adirondacks as H850 temps fall to near -10C,
perpetuating the snow showers. High temps Tuesday are expected
to range 10-15F below normal beneath the cold upper low. Even in
the valley areas, any more intense showers could contain some
graupel given very low freezing levels.

Closed upper low remains in the vicinity Tuesday night but
shifts northward. Cyclonic flow and a decent amount of moisture
remains in place, allowing clouds and scattered snow showers to
continue, especially over the western Adirondacks. Some spots in
the western Adirondacks could see several inches of snow
accumulation tonight into Tuesday night. A winter weather
advisory may not even be out of the question, but do not want to
issue anything at this time given the plethora of products
already in effect.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The long term period starts out active and ends quiet as high
pressure dominates heading into the weekend.

A clipper type system will be impacting the region Wednesday into
Friday as it tracks from the midwest on Wednesday morning into the
eastern Great Lakes Thursday morning and passes south of Nova Scotia
Friday morning. A trailing trough of low pressure will be over the
region on Friday along with the upper low and associated vorticity
maxima. While not expecting a large precipitation event, it will be
cold enough for some snow accumulation across the mountains. It
looks as though up to several inches of snow accumulation will be
possible with the greatest accumulation during the nighttime hours.
Highs on Wednesday are expected to be in the mid 30s to lower 50s
with lows Wednesday night in the upper 20s to upper 30s. Highs on
Thursday will be in the upper 30s to around 50 with lows Thursday
night in the upper 20s to upper 30s once again. Highs on Friday will
be in the mid 30s to lower 50s.

For the period from Friday night through Sunday dry weather is
expected as a large ridge of high pressure builds into the region
from the Great Lakes and settles overhead on Sunday. Lows Friday
night will be in the mid 20s to mid 30s with highs on Saturday in
the upper 30s to mid 50s. Lows Saturday night will be in the mid 20s
to mid 30s with highs on Sunday in the mid 40s to upper 50s.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
A warm front will slowly approach from the south this morning,
as a low pressure system and occluded front approach from
Pennsylvania during the afternoon and evening.

Areas of precipitation will increase from south to north
ahead of the approaching warm front. P-type should remain
mainly rain at KPOU and KALB, with freezing rain occasionally
mixed with sleet elsewhere. The freezing rain should change to
plain rain at KGFL and KPSF between 12Z and 13Z.

During today, periods of rain will become moderate to heavy at
times as the low pressure and occluded front approach. Rain may
taper to scattered showers after 22Z/Mon from south to north.

As for overall Flight categories, mainly MVFR Cigs and Vsbys are
expected, although there could be a few periods of IFR
Cigs/Vsbys in any heavier bursts of precipitation.

Winds will become northeast to east at 12-24 KT with gusts up to
50 KT possible especially at KPSF.

Low level wind shear is expected into much of Monday as a very
strong low level jet passes by, with winds around 2000 FT AGL
from the east to southeast increasing to 40-55 KT. The threat
for low level wind shear should start to decrease after 22Z/Mon.

Outlook...

Tuesday Night: Moderate Operational Impact. Chance of SHRA...SHSN.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...SHSN.
Thursday: High Operational Impact. Likely SHRA...SHSN.
Thursday Night: Moderate Operational Impact. Chance of SHRA...SHSN.
Friday: Moderate Operational Impact. Chance of SHRA...SHSN.

&&

.FIRE WEATHER...
Cool temperatures along with a soaking rainfall are expected
today, rendering fire weather concerns nil. Cool, cloudy, and
showery conditions will continue through much of the week.

&&

.HYDROLOGY...
Today, a brief period of milder temperatures will return, along
with a period of moderate to heavy rainfall with a slight
chance of thunderstorms. This will allow for more significant
river rises and the potential isolated minor flooding. A few
points we are monitoring are Bennington on the Walloomsac,
Williamstown on the Hoosic, and Granville on the Mettawee. Tidal
flooding may be an issue for Poughkeepsie too at the next high
tide cycle. Temperatures may not recover much over the northern
basins.

Through this evening, rainfall amounts are expected to range
from a half inch to an inch north and west of the Capital
District and one to two inches south of the Capital District and
across southern Vermont. Isolated amounts up to 3 inches are
possible in the southeastern Catskills. Some poor drainage
flooding of low lying areas will be possible with rain rates of
half into to briefly up to an inch per hour at times. Isolated
flash flooding cannot be ruled out, especially south of Albany
and in any thunderstorms that may develop, but confidence was
not high enough to issue a flash flood watch.

Some additional rain and snow showers and below normal
temperatures are expected for the middle of next week. River
levels should recede accordingly during the middle of the week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 10 AM EDT this morning for
     CTZ001-013.
     Wind Advisory until 8 PM EDT this evening for CTZ001.
NY...Winter Weather Advisory until 10 AM EDT this morning for
     NYZ032-038>041-043-047-048-050-051-058-063-083-084.
     Wind Advisory until 2 PM EDT this afternoon for NYZ047-058-063.
     High Wind Warning until 8 PM EDT this evening for NYZ043-054-
     061-084.
     Wind Advisory until 8 PM EDT this evening for NYZ032-033-
     038>040-048>053-060-066-082.
     Winter Weather Advisory until 2 PM EDT this afternoon for
     NYZ033-042-082.
MA...Winter Weather Advisory until 10 AM EDT this morning for
     MAZ001-025.
     High Wind Warning until 8 PM EDT this evening for MAZ001-025.
VT...Winter Weather Advisory until 10 AM EDT this morning for
     VTZ015.
     High Wind Warning until 8 PM EDT this evening for VTZ013-014.
     Winter Weather Advisory until 2 PM EDT this afternoon for
     VTZ013-014.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...11
AVIATION...KL/11
FIRE WEATHER...Thompson
HYDROLOGY...NAS/Thompson
Hazardous weather outlook, Apr 16, 5:59 AM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
659 AM EDT Mon Apr 16 2018

NYZ049-052-053-060-066-171200-
Eastern Schenectady-Eastern Albany-Western Rensselaer-
Western Columbia-Eastern Dutchess-
659 AM EDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Greater Capital District,
western Columbia County and eastern Dutchess County in east central
New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ059-064-065-171200-
Eastern Greene-Eastern Ulster-Western Dutchess-
659 AM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Today and Tonight.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send wind and wind damage reports to the
National Weather Service.

MAZ001-025-NYZ043-084-171200-
Northern Berkshire-Southern Berkshire-Northern Washington-
Southern Washington-
659 AM EDT Mon Apr 16 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for western Massachusetts and
Washington County in east central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Weather Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet, ice and wind and wind damage
reports to the National Weather Service at Albany.

CTZ001-NYZ032-038>040-048-050-051-171200-
Northern Litchfield-Northern Herkimer-Southern Herkimer-
Southern Fulton-Montgomery-Western Schenectady-Southern Saratoga-
Western Albany-
659 AM EDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northern Litchfield County in northwestern
Connecticut, and the western Mohawk Valley, northern Herkimer County,
western Schenectady County, and southern Saratoga County in eastern
New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet, ice and wind and wind damage
reports to the National Weather Service at Albany.

NYZ047-058-063-171200-
Schoharie-Western Greene-Western Ulster-
659 AM EDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for the eastern Catskills in east
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet, ice and wind and wind damage
reports to the National Weather Service at Albany.

NYZ033-082-171200-
Hamilton-Northern Fulton-
659 AM EDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Hamilton and northern Fulton
Counties in eastern New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet, ice and wind and wind damage
reports to the National Weather Service at Albany.

NYZ054-061-171200-
Eastern Rensselaer-Eastern Columbia-
659 AM EDT Mon Apr 16 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Rensselaer County and
eastern Columbia County in east central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send wind and wind damage reports to the
National Weather Service at Albany.

CTZ013-NYZ041-083-VTZ015-171200-
Southern Litchfield-Northern Saratoga-Southeast Warren-
Eastern Windham-
659 AM EDT Mon Apr 16 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southern Litchfield County in northwestern
Connecticut, the Saratoga - Glens Falls Region in east central New
York and southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet and ice reports to the
National Weather Service at Albany.

NYZ042-171200-
Northern Warren-
659 AM EDT Mon Apr 16 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern Warren County in east
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet and ice reports to the
National Weather Service at Albany.

VTZ013-014-171200-
Bennington-Western Windham-
659 AM EDT Mon Apr 16 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Weather Advisory.

A period of heavy rainfall with a slight chance of thunderstorms is
expected today. This rainfall may result in flooding of urban, low
lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send sleet, ice and wind and wind damage
reports to the National Weather Service at Albany.

In the hours before

Local storm report, Apr 16, 12:54 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
154 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     SLEET            ALBANY                  42.69N  73.83W
04/16/2018  M0.1 INCH        ALBANY             NY   NWS ALBANY OFFIC

0150 AM     FREEZING RAIN    ALBANY                  42.69N  73.83W
04/16/2018  M0.10 INCH       ALBANY             NY   NWS ALBANY OFFIC

            MEASURED ON TREE BRANCH

&&

EVENT NUMBER ALY1803891
EVENT NUMBER ALY1803892

DBT
Local storm report, Apr 16, 4:24 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
524 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SLEET            LENOXDALE               42.34N  73.25W
04/16/2018  M0.1 INCH        BERKSHIRE          MA   CO-OP OBSERVER

&&

EVENT NUMBER ALY1803893

DBT
Local storm report, Apr 16, 5:26 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG 2 NE NEW LEBANON        42.49N  73.37W
04/16/2018                   COLUMBIA           NY   DEPT OF HIGHWAYS

            DOWNED TREE ON ROUTE 22 AT POOL HILL ROAD CAUSED ROAD
            CLOSURE

&&

EVENT NUMBER ALY1803894

DBT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Northern Berkshire

When
April 16, 6:00 AM EST to 2:00 PM EST
Where
Northern Berkshire forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Multiple reports of trees and wires down due to high winds.

High Wind, Southern Berkshire

When
April 16, 6:00 AM EST to 2:00 PM EST
Where
Southern Berkshire forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Multiple reports of trees and wires down due to high winds.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2018Every state in 2018This day in weather historyWarnings in Massachusetts, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752996, 752997.